Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 12, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Jun 26, 2005, 4:18 PM EDT for Hampshire County, Worcester County, Massachusetts. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2005, 4:18 PM EDT (20:18 UTC)
- Expired
- Jun 26, 2005, 5:00 PM EDT
- In force
- 42 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Counties, with a storm outline in the text
Counties Hampshire County, MA, Worcester County, MA
The radar
The Boston radar (KBOX), 103 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 8.3 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1431 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 845 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KBOX 262019
SVRBOX
MAC015-027-262100-
/O.NEW.KBOX.SV.W.0012.050626T2018Z-050626T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
418 PM EDT SUN JUN 26 2005
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL WORCESTER COUNTY IN CENTRAL MASSACHUSETTS
SOUTHEASTERN HAMPSHIRE COUNTY IN WESTERN MASSACHUSETTS
THIS INCLUDES THE CITY OF AMHERST
* UNTIL 500 PM EDT
* AT 413 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM PRINCETON TO AMHERST...
MOVING SOUTHEAST AT 15 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
BARRE BY 425 PM EDT
PRINCETON BY 430 PM EDT
HARDWICK BY 440 PM EDT
STERLING BY 445 PM EDT
RUTLAND...OAKHAM AND NEW BRAINTREE BY 450 PM EDT
CLINTON BY 455 PM EDT
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 4240 7238 4236 7236 4233 7237 4230 7234
4234 7230 4238 7230 4242 7228 4251 7181
4240 7160 4224 7232 4236 7256
$$
WTB/GAF1 follow-up statement
000
WWUS51 KBOX 262038
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
433 PM EDT SUN JUN 26 2005
MAC015-027-262100-
/O.CON.KBOX.SV.W.0012.000000T0000Z-050626T2100Z/
WORCESTER MA-HAMPSHIRE MA-
433 PM EDT SUN JUN 26 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 500 PM EDT FOR EAST
CENTRAL HAMPSHIRE AND CENTRAL WORCESTER COUNTIES...
AT 431 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A VERY
SEVERE THUNDERSTORM OVER AMHERST...WITH THE POTENTIAL TO PRODUCE
QUARTER SIZE HAIL AND WIND GUSTS TO 70 MPH. A REPORT OF 45 MPH
WINDS AND 0.5 INCH HAIL WERE RECEIVED FROM THE UNIVERSITY OF
MASSACHUSETTS AT AMHERST AT 433 PM AS THE STORM APPROACHED. TREES
WERE REPORTED DOWN ON KELLOGG STREET. THIS STORM WAS MOVING TO THE
SOUTHEAST TOWARD GRANBY AND BELCHERTOWN.
OTHER SEVERE THUNDERSTORMS WERE ALONG A LINE FROM AMHERST EASTWARD
TO HARDWICK TO RUTLAND IN WORCESTER COUNTY.
SEVERE THUNDERSTORMS WILL BE NEAR...
RUTLAND AND OAKHAM BY 440 PM EDT
CLINTON AND WEST BOYLSTON BY 445 PM EDT
NEW BRAINTREE AND HOLDEN BY 450 PM EDT
THESE ARE DANGEROUS STORMS WITH DAMAGING WINDS...HAIL...DANGEROUS
LIGHTNING...AND LOCALIZED STREET FLOODING. IF YOU ARE IN THE PATH OF
THESE STORMS...MOVE TO A PLACE OF SAFETY IMMEDIATELY.
LAT...LON 4240 7238 4236 7236 4233 7237 4230 7234
4234 7230 4238 7230 4242 7228 4251 7181
4240 7160 4224 7232 4236 7256
$$
BABCOCK/FIELDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 3:55 PM EDT, 23 minutes earlier.
Area forecast discussion, Jun 26, 3:55 PM EDT, 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 355 PM EDT SUN JUN 26 2005 .SHORT TERM (TONIGHT THROUGH MONDAY)... CONVECTION FIRING ACRS NORTHERN HALF FA THIS AFTN IN VERY MOIST/UNSTABLE ENVIRONMENT. DEWPOINTS AS HIGH AS LOW 70S WITH TEMPS IN LOW TO MID 90S RESULTING IN CAPES OF 2000-3000 J/KG ACRS FA PER LOCAL-LAPS ANALYSIS. WEAK BOUNDARY TO THE N SERVING TO FOCUS ACTIVITY. SVR WX REPORTERD IN NORTHERN FRANKLIN COUNTY. TSTM THREAT WILL CONTINUE INTO THIS EVNG...ESPECIALLY N OF MASS PIKE. LOOKING AT MAINLY PULSE STORMS AS WIND FIELD AND SHEAR IS RATHER WEAK. HOWEVER GIVEN VERY MOIST AND UNSTABLE ENVIRONMENT WET MICROBURSTS CERTAINLY PSBL. LOCAL-LAPS INDICATING SIGNIFICANT CIN ALONG THE SOUTH COAST SO WOULD EXPECT TSTMS HAVING A DIFFICULT TIME REACHING THE COAST AND HAVE JUST MENTIONED SLGT CHC SHOWERS HERE. CURRENT ACTIVITY WILL WEAKEN TONIGHT AS INSTABILITY DECREASES BUT WILL CONTINUE CHC SHOWERS/TSTMS THROUGH THE NIGHT...MAINLY N ZONES WITH WEAK BOUNDARY NEARBY TO THE N. SFC BOUNDARY WASHES OUT BY MON AS UPPER RIDGE BUILDS ACRS THE NE. 850 MB TEMPS A LITTLE COOLER ON MON...RANGING FROM +15 SE ZONES TO +17 W ZONES. BEST CHANCE FOR 90 DEGREES WILL BE IN CT VLY BUT THINK REST OF FA WILL REMAIN IN 80S...WITH 70S ALONG THE SOUTH COAST AS SW FLOW INCREASES. NAM/GFS BOTH SHOW LOWER PWAT AIR ROTATING NWD ACRS RGN FROM THE S DURING MON AND THIS REFLECTED BY AREA OF LOWER 850 MB DEWPOINTS AND K INDICES. AS A RESULT THINK BEST CHANCE OF TSTMS ON MON WILL BE N OF MASS PIKE. CHANCES NOT HIGH WITH LACK OF SYNOPTIC TRIGGER SO JUST LOW CHC POPS HERE...WITH JUST SCHC SHOWERS IN THE GRIDS (BUT NO MENTION IN TEXT) FROM I95 CORRIDOR TO CAPE. && .LONG TERM (MONDAY NIGHT THROUGH SUNDAY)... COMING LATER. && .AVIATION... AREAS OF MVFR VSBYS IN HAZE/FOG THRU TNGT...OTRW VFR. LOCAL IFR CONDITIONS IN LOW CLOUDS AND FOG PSBL LATE TNGT AT KACK. && .MARINE... IN THE SHORT TERM...A FEW GUSTS TO 25 KT PSBL THIS EVENING ON THE SOUNDS AND BUZZARDS BAY...OTRW WINDS AND SEAS WILL REMAIN BELOW SMALL CRAFT. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NH...NONE. RI...NONE. MARINE...NONE. && SHORT TERM...KJC LONG TERM...EVT AVIATION...KJC
Hazardous weather outlook, Jun 26, 5:37 AM EDT, 10 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 537 AM EDT SUN JUN 26 2005 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-261536- BARNSTABLE MA-BLOCK ISLAND RI-BRISTOL RI-CENTRAL MIDDLESEX COUNTY MA- CHESHIRE NH-DUKES MA-EASTERN ESSEX MA-EASTERN FRANKLIN MA- EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HILLSBOROUGH NH- EASTERN KENT RI-EASTERN NORFOLK MA-EASTERN PLYMOUTH MA-HARTFORD CT- NANTUCKET MA-NEWPORT RI-NORTHERN BRISTOL MA-NORTHERN WORCESTER MA- NORTHWEST MIDDLESEX COUNTY MA-NORTHWEST PROVIDENCE RI- SOUTHEAST MIDDLESEX MA-SOUTHEAST PROVIDENCE RI-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-SOUTHERN WORCESTER MA-SUFFOLK MA-TOLLAND CT- WASHINGTON RI-WESTERN AND CENTRAL HILLSBOROUGH NH-WESTERN ESSEX MA- WESTERN FRANKLIN MA-WESTERN HAMPDEN MA-WESTERN HAMPSHIRE MA- WESTERN KENT RI-WESTERN NORFOLK MA-WESTERN PLYMOUTH MA-WINDHAM CT- INCLUDING THE CITIES OF...AMHERST...ATTLEBOROUGH...BARNSTABLE... BARRINGTON...BEVERLY...BOSTON...BRISTOL...BROCKTON...BROOKLINE... CAMBRIDGE...CHICOPEE...EAST HARTFORD...FALL RIVER...FALMOUTH... FITCHBURG...FRAMINGHAM...FRANKLIN...GLOUCESTER...GREENFIELD... HARTFORD...JAFFREY...KEENE...LAWRENCE...LEOMINSTER...LOWELL...LYNN... MANCHESTER...MANSFIELD...MILFORD...NANTUCKET...NASHUA... NEW BEDFORD...NEW BRITAIN...NEWBURYPORT...NEWINGTON...NEWPORT... NEWTON...NORTH ATTLEBOROUGH...NORTHAMPTON...PLAINFIELD...PLYMOUTH... PROVIDENCE...PUTNAM...QUINCY...SOMERVILLE...SOUTH KINGSTOWN... SPRINGFIELD...TAUNTON...VERNON...VINEYARD HAVEN...WALTHAM... WARWICK...WEST HARTFORD...WEYMOUTH...WILLIMANTIC...WINDSOR LOCKS... WOONSOCKET AND WORCESTER 537 AM EDT SUN JUN 26 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST NEW HAMPSHIRE... MASSACHUSETTS EAST OF BERKSHIRE COUNTY...NORTH CENTRAL AND NORTHEAST CONNECTICUT...AND ALL OF RHODE ISLAND. .DAY ONE... THE COMBINATION OF UNSTABLE AIR AND A WEAK FRONT IN OUR VICINITY WILL PROVIDE THE CHANCE FOR SHOWERS AND THUNDERSTORMS THIS AFTERNOON. A FEW MARGINALLY SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING...WITH THE PRIMARY THREAT OF ISOLATED DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN... SCATTERED THUNDERSTORMS WILL BE POSSIBLE DURING TUESDAY INTO FRIDAY...MAINLY IN THE AFTERNOON AND EVENING. A MOSITURE RICH ENVIRONMENT WILL BE OVER THE AREA DURING THIS PERIOD. AS A RESULT THE POTENTIAL EXISTS FOR LOCALIZED HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FOR A FEW MARGINALLY SEVERE THUNDERSTORMS SUNDAY AFTERNOON AND EVENING.
In the hours before
Special weather statement, Jun 26, 2:07 PM EDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 207 PM EDT SUN JUN 26 2005 MAZ003-261830- EASTERN FRANKLIN MA- 207 PM EDT SUN JUN 26 2005 AT 202 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL OVER NORTHFIELD...OR ABOUT 12 MILES NORTHEAST OF GREENFIELD...MOVING SOUTHEAST AT 5 MPH. THIS STORM WILL ALSO BE ACCOMPANIED BY VERY HEAVY RAIN. THE THUNDERSTORM WILL BE NEAR...WARWICK BY 230 PM EDT.
Special weather statement, Jun 26, 3:06 PM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 306 PM EDT SUN JUN 26 2005 MAZ003-004-261930- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA- 306 PM EDT SUN JUN 26 2005 AT 305 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL 2 MILES NEAR ATHOL...MOVING SOUTHEAST AT 10 MPH. THE THUNDERSTORM WILL BE NEAR PHILLIPSTON AND TEMPLETON BY 330 PM. BECAUSE THE STORM IS SLOW MOVING...LOCALIZED STREET FLOODING WILL ALSO BE POSSIBLE. FIELD/BABCOCK
Local storm report, Jun 26, 3:53 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
353 PM EDT SUN JUN 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM TSTM WND DMG NORTHFIELD 42.71N 72.44W
06/26/2005 FRANKLIN MA FIRE DEPT/RESCUE
APPROXIMATELY 100 TREES DOWNED IN ABOUT A 1 MILE LONG
AREA. SOME TREES SNAPPED HALF WAY UP. REPORT PER FIRE
CHIEF. AMATEUR RADIO ALSO REPORTED TREES DOWNED ON
WARWICK RD. AND VERNON AVE.
0327 PM TSTM WND DMG ORANGE 42.59N 72.30W
06/26/2005 FRANKLIN MA AMATEUR RADIO
TREES AND WIRES REPORTED DOWN.
0344 PM TSTM WND DMG GARDNER 42.58N 71.99W
06/26/2005 WORCESTER MA AMATEUR RADIO
WIRES REPORTED DOWNED ON ROUTE 2.
&&
GFIELDLocal storm report, Jun 26, 3:54 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
354 PM EDT SUN JUN 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM TSTM WND DMG NORTHFIELD 42.71N 72.44W
06/26/2005 FRANKLIN MA FIRE DEPT/RESCUE
APPROXIMATELY 100 TREES DOWNED IN ABOUT A 1 MILE LONG
AREA. SOME TREES SNAPPED HALF WAY UP. REPORT PER FIRE
CHIEF. AMATEUR RADIO ALSO REPORTED TREES DOWNED ON
WARWICK RD. AND VERNON AVE.
0327 PM TSTM WND DMG ORANGE 42.59N 72.30W
06/26/2005 FRANKLIN MA AMATEUR RADIO
TREES AND WIRES REPORTED DOWN.
0344 PM TSTM WND DMG GARDNER 42.58N 71.99W
06/26/2005 WORCESTER MA AMATEUR RADIO
WIRES REPORTED DOWNED ON ROUTE 2.
&&
GAFLocal storm report, Jun 26, 4:12 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
412 PM EDT SUN JUN 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM TSTM WND DMG NORTHFIELD 42.71N 72.44W
06/26/2005 FRANKLIN MA FIRE DEPT/RESCUE
APPROXIMATELY 100 TREES DOWNED IN ABOUT A 1 MILE LONG
AREA. SOME TREES SNAPPED HALF WAY UP. REPORT PER FIRE
CHIEF. AMATEUR RADIO ALSO REPORTED TREES DOWNED ON
WARWICK RD. AND VERNON AVE.
0327 PM TSTM WND DMG ORANGE 42.59N 72.30W
06/26/2005 FRANKLIN MA AMATEUR RADIO
TREES AND WIRES REPORTED DOWN.
0344 PM TSTM WND DMG GARDNER 42.58N 71.99W
06/26/2005 WORCESTER MA AMATEUR RADIO
WIRES REPORTED DOWNED ON ROUTE 2.
0348 PM LIGHTNING ROCKLAND 42.13N 70.92W
06/26/2005 PLYMOUTH MA AMATEUR RADIO
REPORTS OF MULTIPLE PEOPLE STRUCK BY LIGHTNING. REPORTS
VIA AMATEUR RADIO AND AN NWS EMPLOYEE. AWAITING FURTHER
DETAILS REGARDING ANY INJURIES.
&&
GAFThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 2:22 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Worcester | 38 min |
| Jun 26, 3:37 PM EDT | Severe Thunderstorm Warning | BOX | Worcester | 38 min |
| Jun 26, 4:46 PM EDT | Special Marine Warning | BOX | 119 min | |
| Jun 26, 5:33 PM EDT | Severe Thunderstorm Warning | BOX | Essex | 42 min |
| Jun 26, 6:42 PM EDT | Special Marine Warning | BOX | 63 min |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.